[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.21. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 27, 1967

Nephrotic Syndrome After Use of Trimethadione and Paramethadione in Petit Mal

Author Affiliations

From the Department of Pediatrics, Western Reserve University School of Medicine, Cleveland.

JAMA. 1967;202(9):893-894. doi:10.1001/jama.1967.03130220081014
Abstract

Because 26 cases of a nephrotic syndrome believed to be due to the administration of oxazolidinedione derivatives have been recorded since 1960, the prevention, incidence, and treatment are reviewed. Frequent urine examinations for proteinuria are recommended during the treatment of petit mal with trimethadione and paramethadione. Discontinuation of treatment in the early stages of ensuing renal disease has usually resulted in spontaneous clearance of the renal complications. Four deaths have been reported. Steroid therapy may be justified, but its effectiveness has not been proved. The histopathologic changes and symptoms in the idiopathic and this druginduced form of the nephrotic syndrome do not appear to differ except that the renal complications caused by oxazolidinedione derivatives do not tend to recur once a complete remission has been achieved unless therapy is resumed.

×